✕ CLOSE Online Special City News Entrepreneurship Environment Factcheck Everything Woman Home Front Islamic Forum Life Xtra Property Travel & Leisure Viewpoint Vox Pop Women In Business Art and Ideas Bookshelf Labour Law Letters

Cartels planning to flood market with drug stronger than Tramadol –NDLEA

The National Drug Law Enforcement Agency (NDLEA) has said that it has uncovered plans by unscrupulous elements to introduce Fentanyl, a lethal synthetic opioid, which…

The National Drug Law Enforcement Agency (NDLEA) has said that it has uncovered plans by unscrupulous elements to introduce Fentanyl, a lethal synthetic opioid, which is 100 times stronger than Tramadol into the Nigerian market.

Spokesman of the agency, Femi Babafemi, on Tuesday, warned that the illicitly manufactured drug was capable of causing mass casualty among the youths being targeted by the cartel.

He said every step would be taken to ensure that the drug which was currently responsible for over 70 per cent of overdose deaths, as well as a major contributor to fatal and non-fatal overdoses in the United States (US), was not allowed to circulate in Nigeria because of its lethality and the current drug abuse prevalence of 14.4 per cent in the country.

He explained that, “We are not unaware of desperate efforts by some drug cartels to introduce to the Nigerian market Fentanyl, which according to the CDC, is 80 times as potent as morphine and 100 times more potent than heroin.

“This, they plan to do either in liquid or powder forms and/or with misleading labels to target our youth population. They may also mix with other prescription drugs. The illegally manufactured Fentanyl in its liquid form can come in nasal sprays, eye drops or small candies.

“As a result, parents and other stakeholders are advised to be vigilant, alert and warn their young ones against attempting to experiment with this illicit substance. Symptoms for Fentanyl exposure and/or overdose include pinpoint pupils, falling asleep or losing consciousness, slow and shallow breathing, choking or gurgling sounds, limp body and pale, blue or cold skin.”